PubTransformer

A site to transform Pubmed publications into these bibliographic reference formats: ADS, BibTeX, EndNote, ISI used by the Web of Knowledge, RIS, MEDLINE, Microsoft's Word 2007 XML.

Minimal change disease related to rifampicin presenting with acute renal failure during treatment for latent tuberculosis infection: A case report.

Abstract The standard drugs used to treat tuberculosis are rifampicin and isoniazid. These agents are usually safe and inexpensive for short-term use in treatment of latent tuberculosis infection, but sometimes cause adverse renal effects, including minimal change disease (MCD).
PMID
Related Publications

Rapidly progressive glomerulonephritis associated with rifampicin therapy for pulmonary tuberculosis.

Effectiveness of 3 months of rifampicin and isoniazid chemoprophylaxis for the treatment of latent tuberculosis infection in children.

A case report of nephrotic syndrome associated with rifampicin therapy.

Minimal-change nephrotic syndrome associated with isoniazid in anti-tuberculosis chemoprophylaxis for a patient with rheumatoid arthritis.

Rifampicin-induced minimal change disease is improved after cessation of rifampicin without steroid therapy.

Authors

Mayor MeshTerms
Keywords
Journal Title medicine
Publication Year Start




PMID- 29851774
OWN - NLM
STAT- MEDLINE
DCOM- 20180608
LR  - 20180608
IS  - 1536-5964 (Electronic)
IS  - 0025-7974 (Linking)
VI  - 97
IP  - 22
DP  - 2018 Jun
TI  - Minimal change disease related to rifampicin presenting with acute renal failure 
      during treatment for latent tuberculosis infection: A case report.
PG  - e10556
LID - 10.1097/MD.0000000000010556 [doi]
AB  - RATIONALE: The standard drugs used to treat tuberculosis are rifampicin and
      isoniazid. These agents are usually safe and inexpensive for short-term use in
      treatment of latent tuberculosis infection, but sometimes cause adverse renal
      effects, including minimal change disease (MCD). PATIENT CONCERNS: Here, we
      report a 51-year-old woman with latent tuberculosis infection who developed
      nephrotic syndrome during treatment with rifampicin and isoniazid for 25 days.
      DIAGNOSES: Renal biopsy findings were compatible with MCD, and she had no
      relevant medical history and was not taking other medications. A diagnosis of
      anti-tuberculosis drug- induced MCD was made. This is the first report of acute
      renal failure due to rifampicin and/or isoniazid-induced MCD. INTERVENTIONS:
      After cessation of rifampicin and isoniazid, however, acute renal failure
      progressed and she was treated with temporary dialysis and oral prednisolone.
      OUTCOMES: The patient achieved complete remission after cessation of rifampicin
      and isoniazid with steroid therapy. LESSONS: This case demonstrates that
      rifampicin and/or isoniazid can cause nephrotic syndrome with acute renal failure
      during the first months of continuous latent tuberculosis therapy. Therefore,
      renal function and proteinuria should be monitored carefully in all patients
      taking rifampicin and isoniazid, especially during the first few months of
      therapy.
FAU - Kim, Jee-Seon
AU  - Kim JS
AD  - Department of Internal Medicine, Yeungnam University Medical Center.
FAU - Kim, Kyong-Ju
AU  - Kim KJ
AD  - Department of Pathology, Yeungnam University Medical Center, Daegu, Republic of
      Korea.
FAU - Choi, Eun-Young
AU  - Choi EY
AD  - Department of Internal Medicine, Yeungnam University Medical Center.
LA  - eng
PT  - Case Reports
PT  - Journal Article
PL  - United States
TA  - Medicine (Baltimore)
JT  - Medicine
JID - 2985248R
RN  - 0 (Antitubercular Agents)
RN  - 0 (Glucocorticoids)
RN  - 9PHQ9Y1OLM (Prednisolone)
RN  - V83O1VOZ8L (Isoniazid)
RN  - VJT6J7R4TR (Rifampin)
SB  - AIM
SB  - IM
MH  - Acute Kidney Injury/*chemically induced/pathology/therapy
MH  - Antitubercular Agents/therapeutic use
MH  - Female
MH  - Glucocorticoids/therapeutic use
MH  - Humans
MH  - Isoniazid/therapeutic use
MH  - Latent Tuberculosis/complications/*drug therapy
MH  - Middle Aged
MH  - Nephrosis, Lipoid/*chemically induced/pathology
MH  - Nephrotic Syndrome/chemically induced/drug therapy/pathology
MH  - Prednisolone/therapeutic use
MH  - Proteinuria/chemically induced/diagnosis
MH  - Remission Induction
MH  - Renal Dialysis/methods
MH  - Rifampin/*adverse effects/therapeutic use
MH  - Treatment Outcome
EDAT- 2018/06/01 06:00
MHDA- 2018/06/09 06:00
CRDT- 2018/06/01 06:00
PHST- 2018/06/01 06:00 [entrez]
PHST- 2018/06/01 06:00 [pubmed]
PHST- 2018/06/09 06:00 [medline]
AID - 10.1097/MD.0000000000010556 [doi]
AID - 00005792-201806010-00002 [pii]
PST - ppublish
SO  - Medicine (Baltimore). 2018 Jun;97(22):e10556. doi: 10.1097/MD.0000000000010556.